Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 60, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Jun 4, 2017, 5:26 PM CDT for Gregg County, Texas. It took effect at Jun 4, 2017, 6:06 PM CDT. It was in force for 59 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2017, 5:26 PM CDT (22:26 UTC)
- In effect from
- Jun 4, 2017, 6:06 PM CDT
- Expired
- Jun 7, 2017, 5:00 AM CDT
- In force
- 59 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gregg County, TX
The radar
The Shreveport radar (KSHV), 92 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rabbit Creek at Kilgore (KLGT2). The gauge peaked at 11.51 ft at Jun 5, 2017, 4:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08020700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jun 4, 3:32 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 4, 3:32 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 332 PM CDT Sun Jun 4 2017 .DISCUSSION... Deep upper low slowly approaching the area. Short waves wrapping around bottom of this low creating multiple mcs with very heavy rain movg south of cwa and then newd into north central LA. Keeping pops mostly likely cat in this region and dropping back to chance pops elsewhere, even closer to low center where so far convection has remained scattered. Vertical moisture increasing slightly into Monday with precip water values remaining around 2 inches warranting likely pops for Monday aftn once diurnal heating added to equation. Beginning Monday night, upper low begins to migrate east with lessening both moisture and lapse rates tapering off thunder as well as overall rain chances from the nw thru Tue aftn before precip comes to an end. Dry wx expected thru most of the extended with isold sea breeeze convection possible later in the weekend as southerly flow begins to increase and aftn once again begin to approach the 90 degree mark./07/ && .PREV DISCUSSION... /issued 1252 PM CDT Sun Jun 4 2017/ AVIATION... Showers and thunderstorms to persist through 05/02Z across area terminals. Light rain possible across ELD/MLU through the evening hours. MVFR ceilings this afternoon to become VFR by 05/02Z, becoming MVFR again after 05/06Z. Could see IFR ceilings by 05/12Z gradaully lifting during the morning hours Monday. Otherwise, light winds to prevail across area terminals becoming south at 4 to 6 knots on Monday and switching to the northwest across TYR by 05/18Z. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 83 71 86 / 50 60 40 20 MLU 72 82 71 84 / 50 60 50 40 DEQ 70 82 68 88 / 50 60 20 10 TXK 71 82 70 88 / 50 60 20 10 ELD 71 82 69 87 / 50 60 40 20 TYR 72 83 70 87 / 50 60 30 20 GGG 72 83 70 87 / 50 60 30 20 LFK 72 84 72 87 / 50 60 30 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. &&
Hazardous weather outlook, Jun 4, 11:51 AM CDT, 5 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1151 AM CDT Sun Jun 4 2017 ARZ050-051-059>061-070>073-LAZ001>004-010>012-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-051700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-Red River- Bienville-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine-Sabine- 1151 AM CDT Sun Jun 4 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered to numerous showers and thunderstorms can be expected this afternoon and into the evening once again as an upper level low pressure system trough expands farther east across the region. Some of these stronger storms will be capable of producing periods of brief heavy rainfall, gusty winds, and frequent lightning. However, no organized threat of severe weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday... This unsettled weather pattern will continue through early next week as the upper level trough slowly shifts eastward across the region on Monday. Scattered to numerous thunderstorms will remain likely through Monday as the upper trough orients itself directly across the Ark-La-Tex region. Additionally, a weak cold front will be shifting south into the region on Monday night through Tuesday with the threat of thunderstorms finally ending Tuesday night as the front shifts south toward the coast. Although stronger storms will still be possible, no organized threat of severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed through tonight. LAZ005-006-013-014-017>022-051700- Lincoln-Union-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle- 1151 AM CDT Sun Jun 4 2017 This Hazardous Weather Outlook is for portions of north central Louisiana and northwest Louisiana. .DAY ONE...This Afternoon and Tonight... Numerous showers and thunderstorms can be expected once again this afternoon and evening as an upper level low expands farther east across the region. Some of these stronger storms will be capable of producing periods of excessively heavy rainfall, gusty winds, and frequent lightning. Brief periods of street and low lying area flooding are possible. However, no organized threat of severe weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday... This unsettled weather pattern will continue through early next week as the upper level trough slowly shifts eastward across the region on Monday. Scattered to numerous thunderstorms will remain likely through Monday as the upper trough orients itself directly across the Ark-La-Tex region. Additionally, a weak cold front will be shifting south into the region on Monday night through Tuesday with the threat of thunderstorms finally ending Tuesday night as the front shifts south toward the coast. Although stronger storms will still be possible, no organized threat of severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed through tonight. 07
In the hours before
Local storm report, Jun 4, 11:28 AM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1128 AM CDT SUN JUN 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 4 E AVERY 33.54N 94.71W
06/04/2017 BOWIE TX LAW ENFORCEMENT
TEXARKANA DPS REPORTS OVER A FOOT OF WATER
ON HWY 82, JUST WEST OF COUNTY ROAD 3319.
&&
20Local storm report, Jun 4, 3:25 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CDT SUN JUN 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM FLASH FLOOD 1 ESE ANNONA 33.57N 94.89W
06/04/2017 RED RIVER TX LAW ENFORCEMENT
MAIN STREET IN ANNONA FLOODED.
&&
TWThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:48 PM CDT | Areal Flood Advisory | SHV | Angelina, Cherokee, Nacogdoches | 117 min |
| Jun 3, 8:24 PM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 2 hr |
| Jun 3, 9:35 PM CDT | Special Weather Statement | SHV | Angelina | 55 min |
| Jun 3, 9:58 PM CDT | Special Weather Statement | SHV | San Augustine | 47 min |
| Jun 3, 10:46 PM CDT | Areal Flood Advisory | SHV | Nacogdoches, Sabine, San Augustine, Shelby | 119 min |
| Jun 4, 9:14 AM CDT | Flash Flood Warning | SHV | Bowie, Red River | 3 hr |
| Jun 4, 12:55 PM CDT | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 5 days |
| Jun 4, 12:56 PM CDT | River Flood Warning | SHV | Sabine, San Augustine | 25 hr |
| Jun 4, 12:57 PM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston | 10 days |
| Jun 4, 1:37 PM CDT | Areal Flood Advisory | SHV | Bowie | 3 hr |
| Jun 4, 1:48 PM CDT | Areal Flood Advisory | SHV | Red River | 3 hr |
| Jun 4, 2:06 PM CDT | Flash Flood Warning | SHV | Red River | 3 hr |
| Jun 4, 2:23 PM CDT | Areal Flood Advisory | SHV | Camp, Franklin, Titus, Upshur, Wood | 3 hr |
| Jun 4, 3:28 PM CDT | Flash Flood Warning | SHV | Smith, Wood | 3 hr |
| Jun 4, 6:31 PM CDT | Flash Flood Warning | SHV | Gregg, Harrison, Rusk, Smith, Upshur | 5 hr |
| Jun 3, 7:09 PM CDT | Areal Flood Advisory | SHV | Bossier, Caddo, De Soto | 2 hr |
| Jun 3, 7:33 PM CDT | Special Weather Statement | SHV | De Soto | 42 min |
| Jun 3, 8:38 PM CDT | Flash Flood Warning | SHV | Claiborne, Union | 4 hr |
| Jun 4, 12:57 PM CDT | River Flood Warning | SHV | Webster | 63 hr |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.